MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OSTEORAPTOR CRVD 2.3 SA UB COBRD BLUE; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. OSTEORAPTOR CRVD 2.3 SA UB COBRD BLUE; STAPLE, FIXATION, BONE
Model Number 72203290
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Perforation (2001); Rupture (2208); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a shoulder joint glenoid labrum repair surgery, the suture of three (3) osteoraptor broke up while being knotted after the anchor was inserted.The procedure was successfully completed with a significant delay using a s+n back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a shoulder joint glenoid labrum repair surgery, the suture of three (3) osteoraptor broke up while being knotted after the anchor was inserted.The procedure was successfully completed with a significant delay using a s+n back-up device in an additional hole.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the suture found that a material certification is required with each lot.A visual inspection of the returned device found that it is not in its original packaging.Three devices were returned with no anchors.Device 1 the insertion device was returned with broken suture material, the frayed ends of the suture material and the insertion device have debris on them.Device 2 the insertion device was returned with broken suture material.The frayed ends of the suture material and the insertion device have debris on them.The insertion device has scratches near the distal end.Device 3 the insertion device was returned with broken suture material, the frayed ends of the suture material and the insertion device have debris on them.A review of the customer provided images finds the complaint device and frayed suture material.Based on the condition of the product material found during visual inspection, additional material testing is not required.Further patient impact beyond the surgical delay cannot be determined.However it has been reported that the patient¿s current status is good.No further medical assessment is warranted at this time the complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force or torsion during use or use of sharp instruments near the device tip.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.Correction in h6 (health effect - clinical & impact coding).
 
Additional Manufacturer Narrative
Corrected data: h6: health effect - clinical and impact code.

Brand Name
OSTEORAPTOR CRVD 2.3 SA UB COBRD BLUE
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15731070
Report Number1219602-2022-01676
Device Sequence Number17943170
Product Code JDR
UDI-Device Identifier00885554022254
UDI-Public00885554022254
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2026
Device Model Number72203290
Device Catalogue Number72203290
Device Lot Number2070569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer11/08/2022
03/13/2023
06/29/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date11/11/2022
03/14/2023
07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR
Patient SexMale